Community by and for patients to share experiences and recommendations

Hair Loss One Year after Hair Restoration Surgery: Did My Hair Transplant Fail?

4/13/2012 4:28:47 AM

Question:

One year after my hair transplant surgery I am losing my transplanted hair. I stopped using finasteride but I'm still using minoxidil. Please give me some suggestions.

Answer:

While it’s not impossible that you have lost transplanted hair, it is highly unlikely.  If you had any preexisting hair in your recipient area then the likely scenario is that you have lost native hair due to the inevitable progression of androgenic alopecia (genetic balding).

You have also indicated that you quit taking Propecia (finasteride). This is likely the cause of your sudden hair loss. Finasteride must be taken for life. Once the drug is discontinued, hair loss will resume and you will eventually develop the hair loss pattern you would have had if you had never taken the drug in the first place.

I recommend that you discuss your concerns with your hair transplant surgeon.  You may also wish to restart finasteride. It is unlikely that your hair will return to its previous state but you may be able to slow the progress of your hair loss once again.

David (TakingThePlunge)
Editorial Assistant and Forum Co-Moderator


Comments:

 Add a Comment to this article . Note that all comments are moderated, so will not show immediately
  • *Name:

  • Headline/Title of your comment (50 character limit)
  • Your Email

    (will not be published)

  •  

  • Please keep your comments relevant, links are not permitted within the comment.

  • Inappropriate, or purely promotional comments may be removed.


    Comment on this article:

    All Articles by David

    Sig is still in place, don't show bio - This piece of information will be hidden, it is only to test for correct code!